Alert archive / North Carolina / Gale Warnings in 2025

Gale Warning 9, NWS Wilmington, NC

October 27, 2025

NWS Wilmington, NC issued this gale warning at Oct 27, 2025, 8:14 PM EDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2025, 8:14 PM EDT (00:14 UTC)
Expired
Oct 28, 2025, 7:44 PM EDT
In force
24 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

142 
WHUS72 KILM 280014
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
814 PM EDT Mon Oct 27 2025

AMZ250-252-254-256-280815-
/O.UPG.KILM.SC.Y.0050.000000T0000Z-251028T1600Z/
/O.UPG.KILM.GL.A.0005.251028T1600Z-251029T0700Z/
/O.NEW.KILM.GL.W.0009.251028T0014Z-251029T0600Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
814 PM EDT Mon Oct 27 2025

...GALE WARNING IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 9 ft.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
3 follow-up statements
894 
WHUS72 KILM 280535
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
135 AM EDT Tue Oct 28 2025

AMZ250-252-254-256-282000-
/O.CON.KILM.GL.W.0009.000000T0000Z-251029T0600Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
135 AM EDT Tue Oct 28 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and 
  seas 6 to 9 ft.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

19
703 
WHUS72 KILM 281815
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
215 PM EDT Tue Oct 28 2025

AMZ254-256-290800-
/O.CAN.KILM.GL.W.0009.000000T0000Z-251029T0600Z/
/O.NEW.KILM.SC.Y.0051.251028T1815Z-251031T0000Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
215 PM EDT Tue Oct 28 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 20 to 30 kt and seas 4 to 7 ft.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...Until 8 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ250-252-290800-
/O.CON.KILM.GL.W.0009.000000T0000Z-251029T0600Z/
/O.NEW.KILM.SC.Y.0051.251029T0600Z-251031T0000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
215 PM EDT Tue Oct 28 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 8 PM EDT
THURSDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 40 kt and seas 7 to 10 ft. For the Small Craft Advisory,
  north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 
  ft expected.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...For the Gale Warning, until 2 AM EDT Wednesday. For the 
  Small Craft Advisory, from 2 AM Wednesday to 8 PM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ABW
881 
WHUS72 KILM 282344
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
744 PM EDT Tue Oct 28 2025

AMZ250-252-290730-
/O.CAN.KILM.GL.W.0009.000000T0000Z-251029T0600Z/
/O.EXT.KILM.SC.Y.0051.251029T0000Z-251031T0000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
744 PM EDT Tue Oct 28 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 ft expected.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Until 8 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ254-256-290730-
/O.CON.KILM.SC.Y.0051.000000T0000Z-251031T0000Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
744 PM EDT Tue Oct 28 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...Until 8 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Oct 27, 2:15 PM EDT, 5 hours 59 minutes earlier.

Area forecast discussion, Oct 27, 2:15 PM EDT, 5 hours 59 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
215 PM EDT Mon Oct 27 2025

.SYNOPSIS...
Unsettled weather is expected for much of the week as two low
pressure systems affect the region. Dry high pressure should
return behind a cold front on Thursday.

&&

.NEAR TERM /THROUGH TUESDAY/...
Complex storm system to impact the area this afternoon
through Tuesday. Mid level cutoff low moving slowly to the east in
the Tennessee Valley this afternoon expected to do so through
Tuesday before opening up and speeding off beyond the period. The
standard frontal setup will accompany this feature with a coastal
trough and low pressure moving off to the southeast. We remain
confident in the overall coverage of pops at or nearing categorical
through tonight...QPF is more challenging.

While overall values of near an inch are generally expected...some
of the latest guidance is advertising several inches nearing ten or
more along or just in the proximity of Georgetown. Recent events of
a similar nature are concerning with the higher PW values in
place...slow movement and what at times is the uncanny skill of the
NAM 12km guidance at detecting these which it is currently doing
(developing a slow moving MCV similar to the Leland event a couple
of years ago). There appears to be at least elevated and perhaps
surface instability at play as well. For now feel the threat is
isolated thus not warranting a flood watch but passing on to
subsequents shifts that conditions could change rapidly. \T
temperatures...kind of a secondary concern will change little through
the period with middle 50s tonight and lower 60s Tuesday.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
The short term initializes with low pressure offshore slowly lifting
north and weakening. To its west a wedge of high pressure will
remain entrenched east of the Appalachians, and even further west a
deeply occluded cyclone in the mid Mississippi Valley. As the strong
upper trough approaches a complex group of weak lows may develop
offshore Wednesday on the periphery of the scouring out wedge. Weak
overrunning Tuesday night into Wednesday makes it difficult to go
with a completely rain-free forecast but this timeframe does appear
to offer a relative minimum in rain chances. POPs will then ramp up
heading into Wednesday night as the low to our west and its complex
frontal structure approaches. Late in the period the frontal
structure of the occluded low will dictate our potential for some
deeper convection/thunder as perhaps just our immediate coastal
counties get into the warm sector.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Cold front just moving offshore at the start of the period, while
the main upper low swings across WV. Cool and dry advection will be
underway keeping highs below climatology through Saturday to the
tune of about 5 degrees. Weak high pressure will be in control as
the period ends bringing rain-free weather and a continuation of
just slightly cool temps.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Moisture laden synoptic situation in place through the
period as a coastal storm system develops and moves across the area.
Light rain is filling in across the area and good coverage is
expected through early Tuesday. Flight restrictions dropping to
prevailing IFR and below will be in place shortly. Although the rain
showers will become more scattered Tuesday IFR ceilings will likely
persist.

Extended Outlook...Flight restrictions expected once again Wednesday
with a trend toward more VFR and drier conditions later in the week.

&&

.MARINE...
Small craft conditions firmly established across the
waters this afternoon and expected to be so through Tuesday. For now
guidance seems to have decreased the winds for Tuesday afternoon and
decreasing the need for a Gale Warning. The watch remains in effect
however as I am not confident to signal the all clear for this
headline. Rugged winds and seas nonetheless with NE sustained of 25-
30 and seas 6-9 feet.

Unsettled weather expected through the entire period requiring
headlines through all but perhaps the last day or two. At this
time the SCA will continue as our confidence is too low to
upgrade the Gale Watch to a warning, we have another period to
decide. Initially the headline-worthy winds and seas will be
caused by a pinched gradient between the long standing wedge to
our north and low pressure offshore. Confidence is lowered
regarding winds Wednesday in the wake of this low but seas will
still be in advisory realm. We then transition to increasingly
strong offshore winds Thursday behind a dynamic cold frontal
passage Wednesday night. With this system deepening and
eventually cutting off over the NE U.S. the entire East Coast
will be in its large envelope of cyclonic flow that will only
lead to a gradual late period abating trend in both wind and
waves.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...High Risk for Rip Currents until 8 PM EDT this evening for NCZ106-
     108.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ110.
SC...High Risk for Rip Currents until 8 PM EDT this evening for SCZ054-
     056.
MARINE...Small Craft Advisory until noon EDT Tuesday for AMZ250-252-254-
     256.
     Gale Watch from Tuesday afternoon through late Tuesday night
     for AMZ250-252-254-256.

&&

SYNOPSIS...ILM
NEAR TERM...SHK
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...SHK
MARINE...ILM
Hazardous weather outlook, Oct 27, 8:12 PM EDT, 2 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Wilmington NC
812 PM EDT Mon Oct 27 2025

NCZ106-108-SCZ054-056-281015-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
812 PM EDT Mon Oct 27 2025

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT TUESDAY THROUGH
TUESDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-281015-
Coastal Brunswick-
812 PM EDT Mon Oct 27 2025

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Moderate Risk of Rip Currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-281015-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
812 PM EDT Mon Oct 27 2025

...GALE WARNING IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Small Craft Advisory conditions will persist through late week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
281015-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
812 PM EDT Mon Oct 27 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

9

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 8:00 PM EDTRip Current StatementILMNew Hanover, Pender24 hr
Oct 28, 2:15 PM EDTSmall Craft AdvisoryILM68 hr
Oct 28, 7:35 PM EDTRip Current StatementILMNew Hanover, Pender24 hr

Nearby

Gale Warnings in North Carolina, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.